NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, December 20, 2014
Pain in the Esophagus
While having a tooth extracted I accidently swallowed some of the numbing agent (novocaine) that was excess after I was given the shot. Ever since I swallowed it I have had severe pain in my esophagus, it feels like very bad acid reflux and the pain is worse when I eat or drink anything, ot really hurts to swallow - What could this be from?
The short answer is I can't be sure. The local anesthesia topically applied should not have caused a burn or direct trauma. It may be possible that when you were numb in the area, you ate something that traumatized the area without knowing it.If your symptoms persist, an ENT referral might be helpful to evaluate the area if it is at the entrance to the esophagus. Or, a gastroenterologist can also be consulted.
Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University